The contribution of kinetic helicity to turbulent magnetic diffusivity

A. Brandenburg, J. Schober, I. Rogachevskii

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


Using numerical simulations of forced turbulence, we show that for magnetic Reynolds numbers larger than unity, that is, beyond the regime of quasilinear theory, the turbulent magnetic diffusivity attains an additional negative contribution that is quadratic in the kinetic helicity. In particular, for large magnetic Reynolds numbers, the turbulent magnetic diffusivity without helicity is about twice the value with helicity. Such a contribution was not previously anticipated, but, as we discuss, it turns out to be important when accurate estimates of the turbulent magnetic diffusivity are needed.

Original languageEnglish
Pages (from-to)790-793
Number of pages4
JournalAstronomische Nachrichten
Issue number7
StatePublished - 1 Aug 2017


  • magnetic fields
  • magnetohydrodynamics (MHD)
  • turbulence

ASJC Scopus subject areas

  • Astronomy and Astrophysics
  • Space and Planetary Science


Dive into the research topics of 'The contribution of kinetic helicity to turbulent magnetic diffusivity'. Together they form a unique fingerprint.

Cite this